Hi! I'm just trying to do some research for my friend ... She's been on Quetiapine (an atypical antipsychotic) for about 2yrs, but previous to this she was diagnosed with borderline hypothyroidism. Suddenly, she has fallen really ill and blood tests have confirmed minor hypothyroidism (T3 levels around 9)... but the symptoms look like hyper! She's edgy, having fainting spells, sudden loss of movement, headaches, nausea and has worryingly lost over a stone in a month (without dieting). She's got 2 docs (the GP treating the thyroid, and the mental health team prescribing the Quetiapine), but they don't seem to be communicating at all. Does anyone have any ideas? The symptoms just don't seem to make sense, and she's getting really scared.
I am not familiar with Quetiapine meds but if they are a spin off of lithium carbonate your friend would suffer a hypothyroid situation. With a hypothyroid inbalance and a psychotic meds her symptoms would be pretty much what you are describing.
I suppose getting a complete panel (you only list a T3) which provides some info but not the whole picture
TSH testing and those numbers would be very beneficial to determine her condition.
Here are links to read regarding your friends Dx and Rx :
Thanks so much for that! I've printed out some of the info for her, but its really good to know that her symptoms aren't completely out of place! The doc hasn't given her the full panel, just the T3. At any rate, she's going back this week. Now we know these symptoms can be caused by quetiapine, maybe she can get her docs talking to each other, and regulating doses accordingly!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.